Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Springfield, MO

April 14, 2011McDonald County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 14, 2011, 8:08 PM CDT for McDonald County, Newton County, Missouri. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 8:08 PM CDT (01:08 UTC)
Expired
Apr 14, 2011, 9:15 PM CDT
In force
67 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McDonald County, MO, Newton County, MO

The radar

The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 8:41 PM CDTHAIL 14 W Anderson, MO
Apr 14, 8:58 PM CDTHAIL 1.5Goodman, MO
Apr 14, 9:02 PM CDTHAIL 11 N Anderson, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2194 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WUUS53 KSGF 150108
SVRSGF
MOC119-145-150215-
/O.NEW.KSGF.SV.W.0043.110415T0108Z-110415T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  WESTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 915 PM CDT.

* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF SOUTH WEST CITY...OR 5 MILES
  NORTH OF JAY...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* LOCATIONS IMPACTED INCLUDE ANDERSON...GOODMAN...LANAGAN...NEOSHO...
  NOEL...PINEVILLE...POWELL...RACINE...SENECA...SOUTH WEST CITY AND
  TIFF CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

&&

LAT...LON 3649 9458 3649 9461 3650 9462 3684 9463
      3705 9437 3657 9416 3648 9443 3648 9457
TIME...MOT...LOC 0108Z 230DEG 31KT 3653 9474
WIND...HAIL 60MPH 1.00IN

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:08 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 14, 7:08 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT THU APR 14 2011

...UPDATE TO AVIATION...

.UPDATE...
MESOSCALE CONVECTIVE DISCUSSION...
/ISSUED 550 PM CDT THU APR 14 2011/

A BROKEN LINE OF STORMS HAVE DEVELOPED ALONG AND AHEAD OF A DRY
LINE FROM CENTRAL KANSAS TO THE SOUTH THROUGH EASTERN OKLAHOMA
INTO NORTHERN TEXAS LATE THIS AFTERNOON. THE WIND FIELDS HAVE
ALLOWED THESE STORMS TO REMAIN OUT AHEAD OF THE DRY LINE...WHICH
IS RESULTING IN SUPERCELL STORMS. AN UNSTABLE AIRMASS IS IN PLACE
ACROSS THESE AREAS WITH 1000 TO 2500 J/KG OF MLCAP.

INSTABILITY DECREASES TO THE EAST INTO MISSOURI. HOWEVER...WITH
HEIGHT FALLS SPREADING INTO THE AREA AND LOW LEVEL MOISTURE
INCREASING AHEAD OF THE STORMS...THERE WILL BE ENOUGH INSTABILITY
IN PLACE TO KEEP THE SEVERE RISK GOING ACROSS EXTREME SOUTHEAST
KANSAS AND FAR WESTERN MISSOURI EARLY THIS EVENING...GENERALLY
ALONG AND SOUTHWEST OF A NEVADA TO CASSVILLE LINE. THE PRIMARY
RISK WILL BE LARGE HAIL UP TO THE SIZE OF BASEBALLS...WITH THE
POTENTIAL FOR BOTH DAMAGING WINDS AND TORNADOES POSSIBLE THROUGH
THE EARLY EVENING HOURS.

MORE QUESTIONS OCCUR EAST OF THE NEVADA TO CASSVILLE LINE LATER
THIS EVENING. INSTABILITY REALLY DROPS OFF TO THE EAST...AND WITH
BACKED WINDS AT THE SURFACE DEWPOINTS HAVE NOT REALLY INCREASED
ACROSS THESE AREAS WITH DEWPOINTS REMAINING IN THE 40S. IF THE
STORMS DO NOT DEVELOP INTO A LINE ACROSS WESTERN MISSOURI...FEEL
THE STORMS SHOULD GENERALLY WEAKEN AS THE STORMS APPROACH THE
HIGHWAY 65 CORRIDOR. HOWEVER...IF A LINE CAN FORM LOW LEVEL WIND
FIELDS ARE FAVORABLE FOR THE LINE SURVIVING ACROSS THE AREA. THE
SEVERE MODE WOULD THEN TRANSITION TO DAMAGING WINDS.

A SECONDARY SURFACE WAVE WILL TRACK NORTH OUT OF ARKANSAS INTO
THE EASTERN OZARKS OVERNIGHT AND MAIN BRING AN UP TICK IN
STORMS...OR REDEVELOPMENT OF STORMS IF THEY DO WEAKEN THIS
EVENING. DAMAGING WINDS WILL BE THE MAIN RISK WITH THESE STORMS
OVERNIGHT...HOWEVER WITH THE AMOUNT OF SHEAR THAT WILL BE IN PLACE
ISOLATED TORNADOES AND LARGE HAIL CANNOT BE RULED OUT.

WISE

&&

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL CONTINUE TO DEAL WITH
SEVERE WEATHER POTENTIAL THIS EVENING INTO FRIDAY MORNING.

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

CURRENTLY...CLOSED UPPER LEVEL LOW HAS PUSHED INTO WESTERN KANSAS
THIS AFTERNOON WITH THE ASSOCIATED SURFACE LOW LIFTING NORTH ACROSS
CENTRAL KANSAS. A DRY LINE EXTENDS TO THE SOUTH FROM THE AREA OF
LOW PRESSURE THROUGH CENTRAL OKLAHOMA INTO SOUTHERN TEXAS. STORMS
HAVE DEVELOPED NORTH OF THE LOW PRESSURE AND WILL CONTINUE TO PUSH
NORTH INTO NEBRASKA AND NOT AFFECT THE AREA.

AHEAD OF THIS SYSTEM STRONG MOISTURE ADVECTION IS UNDER WAY WITH
DEWPOINTS IN THE MID 50S INTO NORTHERN KANSAS...WITH LOW TO MID 60
DEWPOINTS PUSHING INTO CENTRAL OKLAHOMA. INSTABILITY IS INCREASING
ACROSS OKLAHOMA WITH MLCAPES OF 1500 TO 2500 J/KG. THE CAP IS
REALLY WEAKENING ACROSS OKLAHOMA AS HEIGHT FALLS SPREAD OVER THE
AREA AHEAD OF THE UPPER LEVEL LOW. EXPECT RAPID STORM DEVELOPING
ACROSS SOUTH CENTRAL KANSAS TO THE SOUTH THROUGH CENTRAL OKLAHOMA
INTO NORTH TEXAS BETWEEN 3 AND 5 PM. VERY STRONG WIND SHEAR AND
THE WIND FIELDS WOULD SUPPORT DISCRETE SUPERCELLS DEVELOPING AS A
BROKEN LINE AHEAD OF THE DRY LINE. THE STORM MOVEMENT OF THIS
ACTIVITY WILL BE TO THE NORTHEAST...WITH THE LINE MOVING TO THE
EAST.

INSTABILITY WILL CONTINUE TO INCREASE TO THE EAST INTO EXTREME
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS EVENING AS MOISTURE
CONTINUES TO SPREAD NORTH INTO THE AREA. EXPECT THE ACTIVITY ACROSS
OKLAHOMA TO BEGIN TO SPREAD INTO EXTREME SOUTHEAST KANSAS AND FAR
SOUTHWEST MISSOURI OR ALONG AND SOUTHWEST OF A NEVADA TO
CASSVILLE LINE BETWEEN 6 AND 9 PM THIS EVENING WITH THE WIND
FIELDS CONTINUING TO SUPPORT THE SUPERCELLULAR STORM MODE. ALL
STORM MODES WILL BE POSSIBLE INCLUDING THE POTENTIAL FOR
TORNADOES. VERY STEEP LAPSE RATES AND SIGNIFICANT INSTABILITY IN
THE HAIL GROWTH ZONE...WITH VERY LARGE HAIL UP TO THE SIZE OF
BASEBALLS POSSIBLE.

LATER THIS EVENING INTO THE OVERNIGHT HOURS IF AN OUTFLOW BOUNDARY
CAN DEVELOP WOULD EXPECT THE STORMS TO BECOME MORE LINEAR ALONG
THIS BOUNDARY. DO NOT FEEL THE DRY LINE WILL PUSH EAST SLOW
ENOUGH THAT THE STORMS SHOULD REMAIN NORTH OF IT. HOWEVER...WOULD
NOT RULE OUT SOME DISCRETE CELLS REMAINING POSSIBLE ACROSS SOUTHERN
MISSOURI INTO THE OVERNIGHT. IF A LINE DOES DEVELOP...LOW LEVEL
WIND FIELDS WOULD INDICATE A LINE OF STORMS REMAINING IN BALANCE
AND PUSHING ACROSS THE ENTIRE AREA. ONCE THIS OCCURS THE STORM
MODE WILL TRANSITION TO MORE OF A DAMAGING WIND RISK...HOWEVER
ISOLATED TORNADOES AND LARGE HAIL WILL REMAIN POSSIBLE WITHIN THE
LINE AND WITH ANY STORMS AHEAD OF THE LINE MAINLY ACROSS SOUTHERN
MISSOURI AS STRONG WIND SHEAR WILL REMAIN OVER THE AREA.
HOWEVER...IF A LINE DOES NOT DEVELOP...STORMS MAY WEAKEN OVERNIGHT
AS THEY APPROACH THE HIGHWAY 65 CORRIDOR...BUT COULD INTENSIFY AS
THEY PUSH INTO THE EASTERN OZARKS AS MOISTURE CONTINUES TO STREAM
NORTH INTO THESE AREAS OVERNIGHT.

THERE WILL ALSO BE THE RISK FOR HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING MAINLY ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
ESPECIALLY WHERE ANY TRAINING OF STORMS CAN OCCUR.

EXPECT THE STORMS TO PUSH EAST OF THE AREA EARLY FRIDAY MORNING.
THERE WILL REMAIN A WIND THREAT INTO FRIDAY MORNING. THESE STORMS
WILL OUTRUN THE DRY LINE...WITH THE DRY LINE SLOWLY PUSHING
ACROSS THE AREA TONIGHT INTO FRIDAY MORNING. WILL HAVE WATCH WHERE
THE DRY LINE LINE WILL BE LATE FRIDAY MORNING INTO THE EARLY
AFTERNOON...AS STORMS SHOULD DEVELOP ALONG IT AS INSTABILITY
INCREASES ACROSS THE AREA. THEREFORE...THERE WILL BE THE POTENTIAL
FOR STRONG TO SEVERE STORMS MAINLY EAST OF HIGHWAY 63 FRIDAY
MORNING INTO THE EARLY AFTERNOON HOURS...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY RISK. THIS ACTIVITY SHOULD QUICKLY PUSH
OFF TO THE EAST OF THE AREA AFTER IT DEVELOPS.

THE UPPER LEVEL LOW WILL SLOWLY PUSH THROUGH THE AREA INTO
SATURDAY...WITH WRAP AROUND RAIN POSSIBLE INTO SATURDAY MORNING.
COLDER AIR WILL SPREAD INTO THE AREA BEHIND THIS SYSTEM WITH LOWS
IN THE MID TO UPPER 30S POSSIBLE FRIDAY NIGHT.

WISE

LONG TERM (SUNDAY THROUGH THURSDAY)...

ZONAL PATTERN IS EXPECTED TO SET UP THROUGH THE PERIOD WITH MODELS
DEPICTING MANY CHANCES OF CONVECTION IN THE MONDAY THROUGH THURSDAY
TIMEFRAME.  THE MOST SIGNIFICANT SHORTWAVE LOOKS TO ARRIVE IN THE
TUESDAY INTO WEDNESDAY TIMEFRAME WHERE WE HAVE PLACED THE HIGHEST
POPS FOR NOW.

&&

.AVIATION...

FOR THE 00Z KSGF...KJLN AND KBBG TAFS...A LINE OF STORMS CONTINUES
TO PUSH ACROSS NORTHEASTERN KANSAS TO THE SOUTH INTO NORTHERN
TEXAS EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL AFFECT
THE KJLN SITES AT THE BEGINNING OF THE TAF PERIOD WITH STRONG TO
SEVERE STORMS POSSIBLE EARLY THIS EVENING. THE STORMS SHOULD THEN
SPREAD EAST TOWARDS THE KSGF AND KBBG TAF SITES LATER THIS EVENING
INTO THE OVERNIGHT HOURS. GUSTY WINDS AND MVFR AND POSSIBILITY IFR
CONDITIONS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. BEHIND THE
STORMS CEILINGS SHOULD FALL INTO THE MVFR RANGE. BESIDE THE
THUNDERSTORMS STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS WILL BE
POSSIBLE THIS EVENING.

CEILINGS SHOULD THEN IMPROVE FRIDAY MORNING WITH GUSTY SOUTHWEST
WINDS EXPECTED INTO THE AFTERNOON HOURS.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 14, 5:55 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 PM CDT THU APR 14 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152300-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
555 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT LARGE HAIL RISK.
  ELEVATED TORNADO RISK.
  ELEVATED DAMAGING THUNDERSTORM WIND RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED FLOODING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.
  ELEVATED FIRE WEATHER RISK.

DISCUSSION...

 SUPERCELL THUNDERSTORMS WILL TRACK OUT OF KANSAS AND OKLAHOMA INTO
 EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS EVENING
 AHEAD OF AN ADVANCING DRY LINE. THE STORMS WILL REACH THE KANSAS
 MISSOURI BORDER AROUND 8 PM...AND THE HIGHWAY 65 CORRIDOR AROUND
 11 PM. THE GREATEST RISK OF SEVERE WEATHER THIS EVENING WILL BE
 WEST OF HIGHWAY 65...AND ESPECIALLY WEST OF A LINE FROM CASSVILLE
 TO SCHELL CITY. HAIL UP TO THE SIZE OF BASEBALLS WILL BE
 POSSIBLE THIS EVENING. DAMAGING STRAIGHT LINE WINDS OVER 60 MPH
 WILL ALSO BE POSSIBLE. AN ELEVATED THREAT FOR TORNADOES WILL ALSO
 EXIST ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS.

  THE SEVERE WEATHER THREAT WILL THEN SHIFT TO THE EAST
  ACROSS THE REMAINDER OF THE OUTLOOK AREA LATE THIS EVENING
  AND OVERNIGHT. THE MAIN SEVERE WEATHER THREAT MAY BECOME
  DAMAGING STRAIGHT LINE WINDS UP TO 70 MPH AS STORMS CONGEAL INTO
  A LINE. ISOLATED TORNADOES AND LARGE HAIL WILL ALSO REMAIN
  POSSIBLE ACROSS SOUTHERN MISSOURI AS WIND SHEAR CONTINUES TO
  INCREASE.

  IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL
  WILL ALSO BE POSSIBLE WITH A LOCALIZED FLASH FLOODING
  THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS MAY LINGER ACROSS CENTRAL AND SOUTH CENTRAL
  MISSOURI FRIDAY MORNING INTO EARLY FRIDAY AFTERNOON. A FEW
  STRONG TO SEVERE STORMS WILL STILL BE POSSIBLE EAST OF A ROLLA
  TO SALEM TO WINONA LINE THROUGH THE EARLY AFTERNOON HOURS ON
  THURSDAY. OTHERWISE...SMALL HAIL AND CLOUD TO GROUND LIGHTNING
  STRIKES WILL BE THE MAIN THREATS WITH ANY STRONGER STORMS.

  NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE ON
  FRIDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE OUTLOOK
  AREA FROM LATE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON
  AND ESPECIALLY FROM EARLY TO MID EVENING ACROSS EXTREME
  WESTERN MISSOURI AND SOUTHEAST KANSAS. SPOTTER ACTIVATION
  MAY THEN BE NEEDED LATER THIS EVENING AND OVERNIGHT ACROSS
  THE REMAINDER OF THE MISSOURI OZARKS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Apr 14, 5:31 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT THU APR 14 2011

KSZ073-097-101-MOZ066-077-088-093-101-150030-
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
NEOSHO...ANDERSON...PINEVILLE
531 PM CDT THU APR 14 2011

...STRONG TO SEVERE THUNDERSTORMS TO IMPACT THE REGION THIS EVENING...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING TO THE EAST
ACROSS EASTERN KANSAS AND OKLAHOMA. THESE STORMS HAVE PRODUCED
HAIL TO THE SIZE OF GOLF BALLS AND A FEW CONFIRMED TORNADOES. THE
STORMS ARE MOVING TO THE EAST AT 30 TO 40 MPH. IF THE STORMS
CONTINUE TO DEVELOP TO THE EAST...LOCATIONS IN EXTREME SOUTHEAST
KANSAS AND SOUTHWEST MISSOURI COULD EXPECT STORMS TO IMPACT THE
AREA BETWEEN 7 AND 8PM THIS EVENING.

AS THE STORMS MOVE INTO THE REGION...HAIL TO THE SIZE OF GOLF
BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES WILL ALL
BE POSSIBLE.

HATCH
Special weather statement, Apr 14, 6:52 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT THU APR 14 2011

KSZ073-097-150015-
BOURBON KS-CRAWFORD KS-
652 PM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ALERT FOR CRAWFORD AND SOUTHERN BOURBON
COUNTIES UNTIL 715 PM CDT...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENBUSH...OR 8 MILES WEST OF GIRARD...
MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3783 9508 3783 9462 3741 9462 3733 9494
      3734 9506
TIME...MOT...LOC 2352Z 206DEG 31KT 3756 9497

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:13 PM CDTSevere Thunderstorm WarningSGFJasper, Newton16 min
Apr 14, 8:16 PM CDTTornado WarningSGFMcDonald, Newton44 min
Apr 14, 8:54 PM CDTTornado WarningSGFMcDonald, Newton51 min
Apr 14, 8:56 PM CDTSevere Thunderstorm WarningSGFJasper, Newton49 min
Apr 14, 9:24 PM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper, Lawrence32 min
Apr 15, 2:18 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark57 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.